SYNOPE OR FAINTING AFTER VACCINATION

Contact Us Online NowCall Us: 888.952.5242

Fainting After Getting a Vaccine Shot?

Yes.  Syncope, or fainting, is a rare but possible vaccine side-effect.  Fainting is reported after nearly every type of vaccine.  Fainting due to vaccines may happen immediately after a vaccine or several hours after getting a vaccine.  About 80% of post-vaccine fainting happens 15 minutes after the vaccination, and patients generally regain consciousness within a few minutes.

If you fainted and suffered injuries after getting a vaccination, you may be eligible for compensation from the Federal Vaccine Court.  Additionally, if your case is accepted, our law firm represents you at no cost 

Do You Have a Claim? Get Help Now

Find Out if You Qualify for the Vaccine Injury Compensation Program

 

Which Vaccines are Most Likely to Cause Fainting?

According to the CDC, although fainting is possible after any vaccine, fainting after getting a vaccine is most commonly reported after three vaccines given to adolescents: HPV, MCV4, and TDaP.

  • Gardasil, also known as the HPV Vaccine, protects against human papilloma virus, a common viral infection that causes many kinds of cancer.  It is typically administered to children between 11 and 12 years old.
  • Menactra or Menveo, the MCV4 vaccine, protects against meningococcal disease, a serious illness that causes infections in the brain and spinal cord.  It is also typically given to children between 11 and 12 years old.
  • Daptacel or Infanrix, the TDaP vaccineis a combination shot that protects against tetanus, diphtheria, and pertussis (whooping cough).  It is typically administered to children between 11 and 12 years of age as well.

Why do People Faint After Getting Vaccines?

Because studies show fainting occurrences after nearly every vaccine, doctors do not believe the fainting is triggered by a particular vaccine ingredient.  Instead, evidence suggests the fainting is somehow caused by the process of getting a vaccine.

For example, the anxiety of getting a vaccine might cause decreased blood flow to the brain and lead to fainting.  Alternatively, the pain associated with getting a shot may also trigger fainting, or the shock of seeing blood.  Finally, syncope might be a result of all three factors combined.  More research is needed to fully understand what causes post-vaccination fainting.

Injured From Fainting After a Vaccine?

One of our highly experienced vaccine attorneys will review your case for free

 

Can You Suffer an Injury as a Result of Fainting From a Vaccine?

Most patients who faint after getting a vaccine experience no serious harm.  However, sometimes post-vaccination fainting leads to injury.  These injuries range from being as minor as a bruise to as severe as a head injury.  In very rare cases, fainting-related injuries are even fatal.

The CDC conducted a study on post-vaccination fainting and found that “7% of the fainting reports were coded as serious; 12% of these involved head injuries.”

Another study of post-vaccination fainting published in the U.S. National Library of Medicine finds that “hospitalization was reported in 9.6% of cases” (Braun et al).

Because fainting sometimes results in serious trauma, the CDC offers many recommendations to patients and doctors to prevent fainting and related injuries.  These include:

  • Providing the patient with a snack or beverage before vaccination
  • Comforting the patient before vaccination
  • Having the patient sit or lay down during and immediately after vaccination
  • Observing patient for 15 minutes after vaccination

Additionally, if the patient does faint, the CDC recommends that “she or he…be observed by medical personnel until her or she regains consciousness so that further treatment needs can be determined” in the case of injury.

Who is Most Likely to Faint After Getting a Vaccine?

Although anyone is susceptible to fainting after a vaccine, studies have found that some patients are more likely than others to experience post-vaccine syncope.  These include:

  • Adolescents: Adolescents between the ages of 11 and 18 are by far the most likely to faint after getting a vaccine, according to VAERS reports.  One study found that 62% of post-vaccine fainting occurred among adolescents.
  • Females: Some studies have found that females are more likely to faint than men after getting immunizations.  One report analyzed 697 cases of post-vaccine fainting and found that 57.5% of fainting episodes occurred among females (Braun et al).
If You, or a Loved one, Fainted After a Vaccine and Suffered an Injury:

You should contact a lawyer who is experienced in representing victims in the Federal Vaccine Court, as you may be eligible for compensation from the federal government.

Filing a vaccine injury claim is very complex.  There are no legal costs for an injured patient represented by Maglio, Christopher & Toale, P.A.  When your case is complete, our law firm asks the Court for reimbursement of the fees and costs incurred representing you.  This reimbursement is separate from any money that you are awarded by the Federal Vaccine Court.

You never have to share ANY portion of your money for damages with our law firm.  If you would like more information, please fill out the online vaccine form on this page or call our offices toll free at (888)-952-5242 for a free case evaluation.

Vaccine Injury Compensation Syncope or Fainting after Vaccination